Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1990, Volume 58, Issue 3

Some Clarifications on the Transversality Condition<705:SCOTTC>2.0.CO;2-3
p. 705-723

Philippe Michel

In this paper we study a general concave discrete time infinite horizon optimal control problem. We establish necessary and sufficient conditions for optimality in the weak sense of Brock and for optimality in the strong sense of Gale. The corresponding transversality conditions are general exhaustion properties of the limit value of the optimal state variables; these properties cover and extend the well known results obtained in special cases.

Log In To View Full Content